Alert archive / Oklahoma / Flash Flood Watches in 2016
Flash Flood Watch 6, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Oct 6, 2016, 2:35 PM CDT for Nowata County, Pawnee County, Washington County, Oklahoma. It took effect at Oct 6, 2016, 3:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2016, 2:35 PM CDT (19:35 UTC)
- In effect from
- Oct 6, 2016, 3:00 PM CDT
- Expired
- Oct 7, 2016, 3:59 AM CDT
- In force
- 13 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Nowata County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 66 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2179 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 16.3
The text
As transmitted.
908 WGUS64 KTSA 061935 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 235 PM CDT THU OCT 6 2016 OKZ054>056-059-070345- /O.NEW.KTSA.FF.A.0006.161006T2000Z-161007T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... PAWNEE 235 PM CDT THU OCT 6 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST OKLAHOMA... INCLUDING THE FOLLOWING COUNTIES...NOWATA...OSAGE...PAWNEE AND WASHINGTON OK. * THROUGH LATE TONIGHT * HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES OCCURRED EARLIER TODAY NORTH OF A PAWNEE TO NOWATA LINE. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT...WITH LOCALIZED RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. GIVEN THE SATURATED SOIL CONDITIONS...THIS COULD LEAD TO QUICK ONSET FLASH FLOODING. * REMEMBER, MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES AND FLOODING IS THE LEADING CAUSE OF WEATHER RELATED DEATHS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED, ACT QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. && $$
1 follow-up statement
968 WGUS64 KTSA 070859 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 359 AM CDT FRI OCT 7 2016 OKZ054>056-059-071000- /O.CAN.KTSA.FF.A.0006.000000T0000Z-161007T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... PAWNEE 359 AM CDT FRI OCT 7 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST OKLAHOMA HAS BEEN CANCELLED. THE AREA OF SHOWERS AND THUNDERSTORMS FROM OVERNIGHT HAS MOVED OUT OF THE WATCH AREA. NO ADDITIONAL PRECIPITATION IS EXPECTED TODAY...SO THE FLASH FLOOD WATCH WILL BE CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Oct 6, 12:49 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Oct 6, 12:49 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1249 PM CDT THU OCT 6 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions will prevail until early evening. Scattered to numerous showers and thunderstorms will begin affecting the northeast Oklahoma TAF sites early this evening, with lesser impacts later tonight at the southeast Oklahoma and northwest Arkansas sites. A cold front will move across the area overnight, with MVFR ceilings in its wake. Ceilings will improve to VFR at the northeast Oklahoma terminals Friday morning. && .PREV DISCUSSION... /Issued 1152 AM CDT THU OCT 6 2016/ DISCUSSION... Showers and thunderstorms have just about exited the forecast area at this time. Outflow boundary has stalled and will likely move slowly north and weaken as the afternoon wears on. It is not out of the question that an isolated shower or storm could form near this retreating boundary late this afternoon, but the better storm chances will be in the far northwest corner of our forecast area towards sunset. Have made a few minor first period changes, with the rest of the forecast looking good at this time. Update on the way. TSA Watches/Warnings/Advisories... OK...None. AR...None. SHORT TERM...05 LONG TERM....14 && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && AVIATION...05
Hazardous weather outlook, Oct 6, 2:35 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 235 PM CDT THU OCT 6 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 235 PM CDT THU OCT 6 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHWEST OF INTERSTATE 44 AND WEST OF HIGHWAY 75. ONSET...LATE AFTERNOON SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...MAINLY ALONG AND NORTHWEST OF INTERSTATE 44. ONSET...LATE AFTERNOON. FLASH FLOOD. RISK...ELEVATED. AREA...ALONG AND NORTHWEST OF INTERSTATE 44. ONSET...LATE AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...ALONG AND NORTHWEST OF INTERSTATE 44. ONSET...LATE AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN ADVANCE OF A COLD FRONT THAT WILL BE POSITIONED NORTHWEST OF THE AREA. THESE THUNDERSTORMS WILL SPREAD TO THE SOUTH AND EAST INTO PARTS OF NORTHEAST OKLAHOMA PERHAPS AS EARLY AS THE LATE AFTERNOON...BUT MORE LIKELY...DURING THE EVENING HOURS TODAY. THERE IS ALSO A SMALL CHANCE THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON NEAR AND JUST SOUTH OF THE KANSAS BORDER ALONG AN OUTFLOW BOUNDARY LEFT OVER FROM THUNDERSTORMS EARLIER THIS MORNING. A FEW OF THE THUNDERSTORMS MAY BE SEVERE...MAINLY ALONG AND NORTHWEST OF INTERSTATE 44...WITH HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND LOCALLY HEAVY RAIN BEING THE PRIMARY THREATS. AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE THIS AFTERNOON WEST OF HIGHWAY 75. THE AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TO SPREAD TO THE SOUTH AND EAST THROUGH THE NIGHT...ALTHOUGH STORM COVERAGE AND THE POTENTIAL FOR SEVERE WEATHER IS EXPECTED TO WANE AFTER MIDNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS MAY BE ONGOING FRIDAY MORNING ACROSS PARTS OF EASTERN OKLAHOMA AND WESTERN ARKANSAS...BUT SEVERE WEATHER IS NOT EXPECTED. MUCH COOLER AND DRIER WEATHER WILL FOLLOW THE COLD FRONT FOR FRIDAY AFTERNOON INTO THE EARLY PART OF THE WEEKEND. A WARM UP WILL BEGIN THIS WEEKEND...WITH TEMPERATURES LIKELY TO BE WITHIN A FEW DEGREES OF NORMAL VALUES EARLY NEXT WEEK. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 6, 2:29 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 229 PM CDT THU OCT 6 2016 OKZ054-062000- OSAGE OK- 229 PM CDT THU OCT 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL 300 PM CDT... AT 229 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF GRAINOLA...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... GRAINOLA... LAT...LON 3700 9649 3684 9668 3688 9675 3700 9675 TIME...MOT...LOC 1929Z 216DEG 24KT 3696 9672
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 1:38 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 67 min |
| Oct 6, 2:08 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 37 min |
| Oct 6, 2:42 AM CDT | Special Weather Statement | TSA | Osage | 48 min |
| Oct 6, 4:16 AM CDT | Special Weather Statement | TSA | Osage | 44 min |
| Oct 6, 4:57 AM CDT | Areal Flood Advisory | TSA | Osage | 4 hr |
| Oct 6, 5:41 AM CDT | Flash Flood Warning | TSA | Osage | 4 hr |
| Oct 6, 7:07 AM CDT | Special Weather Statement | TSA | Osage, Washington | 38 min |
| Oct 6, 7:23 AM CDT | Special Weather Statement | TSA | Pawnee | 52 min |
| Oct 6, 8:15 AM CDT | Special Weather Statement | TSA | Washington | 45 min |
| Oct 6, 8:17 AM CDT | River Flood Warning | TSA | Ottawa | 5 days |
| Oct 6, 8:42 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Pawnee, Washington | 3 hr |
| Oct 6, 10:13 AM CDT | Flash Flood Warning | TSA | Nowata, Osage, Washington | 3 hr |
| Oct 6, 2:23 PM CDT | River Flood Warning | TSA | Nowata | 41 hr |
| Oct 6, 2:29 PM CDT | Special Weather Statement | TSA | Osage | 31 min |
Nearby
Flash Flood Watches in Oklahoma, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.